MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dhr review has been completed.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Event or Problem Description
The manufacture was informed of the event through the patient tracking department.Based on the information reported in the patient implant form, a carbomedics standard aortic valve a5-023 was implanted and explanted on the same day on (b)(6) 2020.No further information about any device malfunction or patient outcome was received from the site regarding this event.
 
Event or Problem Description
The manufacture was informed of the event through the patient tracking department.Based on the information reported in the patient implant form, a carbomedics standard aortic valve a5-023 was implanted and explanted on the same day on (b)(6) 2020.No further information about any device malfunction or patient outcome was received from the site regarding this event.The manufacturer requested additional information on the event and received copy of the operational report related to the procedure performed on (b)(6) 2020.The patient underwent a redo median sternotomy and redo aortic valve replacement with a 23mm carbomedics for possible culture negative endocarditis with legionella.The operational note received reports information on only one valve 23mm carbomedics, that was reportedly inserted in an intra-annular position.The valve seated well and the procedure was completed uneventfully.The patient was discharged with a good outcome after surgery.No information is present regarding the explanted carbomedics valve model a5-023.
 
Additional Manufacturer Narrative
Since the device was not returned, no further investigation is possible at this time.Based on the available information, it is not possible to draw a definitive root cause on the reported event, nor to confirm if an event has occurred with the livanova device.In fact, the operational report does not provide evidences on a second device being used and explanted intraoperatively.Furthermore, form the documents received, there is no information on the serial number of the device ultimately implanted in the patient.As such, based on the information available, it is not possible to confirm if the device object of this event was indeed implanted and explanted intraoperatively (and, if so, why) or, rather, if a typo error has been made in the patient registration form received (i.E.Device sn (b)(6)was ultimately correctly implanted).Ultimately, from the document review performed, no manufacturing deficiencies were identified in the device sn (b)(6).The root cause cannot be established.Should further information be available in the future, the manufacturer will provide a follow up to this reporting activity.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino
saluggia, vercelli
MDR Report Key11636013
Report Number1718850-2021-01047
Device Sequence Number3356946
Product Code LWQ
UDI-Device Identifier08022057012623
UDI-Public(01)08022057012623(240)A5-023(17)240316
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
Report Date (Section F) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberCPHV
Device Catalogue NumberA5-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/28/2021
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer03/09/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR